Hail, Lane
- When
- July 4, 7:00 PM CST
- Where
- Lane County, Dighton
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.483, -100.467
17 thunderstorm wind, 8 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jul 4, 12:41 PM CST, 6 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 141 PM CDT MON JUL 4 2005 .DISCUSSION... DAYS 1-2... CU ALREADY DEVELOPING OVER NE CO WHERE NAM/GFS BOTH FORECAST CONVECTIVE INITIATION THIS AFTERNOON. WEAK BOUNDARY EXTENDING FROM NE CO INTO SW KS AS OF 16Z APPEARS TO HAVE BECOME STATIONARY, 7H BAROCLINIC ZONE AND 925-85H THTA-E AXIS ALL SUPPORT THE NAM IDEA THAT CONVECTION WILL TRACK SE INTO OUR CWA DURING THE OVERNIGHT HOURS. HAVE THEREFORE FOLLOWED TIMING OF NAM WITH PCPN SPREADING INTO OUR NW CWA AFTER SUNSET...THEN ACROSS THE REMAINDER OF THE CWA THROUGH 12Z. PCPN EXITING OUR SRN CWA BETWEEN 12-15Z. SE LOW LVL FLOW AND NW FLOW ALOFT REMAINS UNCHANGED ON TUESDAY WITH MOISTURE AND INSTAB POINTING TO PCPN IN OUR WESTERN CWA TUESDAY NIGHT. NAM/GFS DIFFER ON LOCATION OF INITIATION SO CONFIDENCE ON LOCATION IS LOWER TOMORROW THAN THIS EVENING SO WILL NOT GET TOO DETAILED IN THE GRIDS. AS FOR TEMPS MODEL SOUNDINGS SUGGEST TEMPS ON TUESDAY SIMILAR TO TODAY, MAYBE A LITTLE COOLER IN THE WEST IF WE DO SEE THE RAIN AND CLOUDS. 8H TEMPS DO WARM BETWEEN 00Z WED TO 00Z THU BUT BASE ON E/SE UPSLOPE FLOW AND MIXING LOOKS LIKE TEMPS WILL REMAIN IN THE 80S. DAYS 3-7... ALL THE SHORT RANGE MODELS AND ENSEMBLES AS WELL AS THE DIAGNOSTICS FROM THE CDC WEB SITE SUPPORT THE CHANGE TO A HIGHER AMPLITUDE PATTERN OVER THE CONUS WITH A MEAN WESTERN UPPER RIDGE AND EASTERN UPPER TROUGH. THAT WILL ESTABLISH A NORTHWEST FLOW REGIME ALOFT OVER THE CENTRAL HIGH PLAINS TUESDAY WHICH SHOULD LAST THROUGHOUT MOST OF THE COMING FORECAST PERIOD. THE CHALLENGE WILL BE SHORT WAVES IN THE NORTHWEST FLOW PATTERN ALOFT AND HAVE LITTLE FAITH IN ANY OF THE MODEL SOLUTIONS ON THIS SCALE. CERTAINLY THERE WILL BE LATE DAY CONVECTION FIRING OFF THE HIGH TERRAIN MUCH OF THE FORECAST PERIOD, BUT STEERING OF THESE SYSTEMS IS HIGHLY QUESTIONABLE. AS A RESULT HAVE OPTED NOT TO CHANGE MUCH IN THE GOING FORECAST FOR FEAR I WOULD BE TAKING THINGS IN THE WRONG DIRECTION. TEMPERATURES LOOK ABOUT RIGHT. && .PRELIMINARY POINT TEMPS/POPS... DDC 62 84 64 87 / 60 60 30 10 GCK 62 81 63 87 / 70 60 50 10 EHA 60 82 65 90 / 50 30 50 20 LBL 61 82 63 88 / 50 40 50 20 HYS 61 84 62 88 / 30 20 20 10 P28 62 85 64 90 / 30 30 30 10 && .DDC WATCHES/WARNINGS/ADVISORIES... .KS...NONE. && BURGERT/JOHNSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 448 AM CDT MON JUL 4 2005 KSZ030-031-043>046-061>066-074>081-084>090-051000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 448 AM CDT (348 AM MDT) MON JUL 4 2005 .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE WEATHER TONIGHT PRIMARILY SOUTHWEST OF A LINE FROM GARDEN CITY TO MEADE. THE PRIMARY SEVERE WEATHER THREAT WILL BE STRAIGHT LINE WINDS AND HAIL UP TO ONE INCH IN DIAMETER. A RIDGE OF SURFACE HIGH PRESSURE WILL PREVAIL OVER THE CENTRAL PLAINS TODAY. MOIST SOUTHEAST FLOW WILL DEVELOP THIS AFTERNOON OVER FAR WESTERN KANSAS AND EASTERN COLORADO BENEATH COOL, NORTHWEST UPPER LEVEL FLOW. AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL APPROACH THE HIGH PLAINS THIS AFTERNOON, PROVIDING A FAVORABLE ENVIRONMENT FOR DEVELOPMENT OF THUNDERSTORMS OVER THE HIGHER TERRAIN OF EASTERN COLORADO. THESE THUNDERSTORMS WILL ORGANIZE INTO A CLUSTER THAT WILL MOVE INTO KANSAS BY EARLY TONIGHT. THE DEEP WIND SHEAR IN THE ATMOSPHERE FAVORS DEVELOPMENT OF HIGH WINDS WITH THE THUNDERSTORM CLUSTER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FAVORABLE ENVIRONMENT FOR EVENING AND OVERNIGHT THUNDERSTORM CLUSTERS WILL CONTINUE THROUGH WEDNESDAY. DAMAGING WIND AND HAIL ARE POSSIBLE WITH SOME OF THE THUNDERSTORMS. .SPOTTER ACTIVATION STATEMENT... SPOTTERS MAY BE NEEDED AFTER 700 PM FROM LAKIN TO HUGOTON. SPOTTERS MAY BE NEEDED SOUTHWEST OF A LINE FROM GARDEN CITY TO MEADE AFTER 900 PM. UMSCHEID
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 501 PM CDT MON JUL 4 2005 KSZ030-043>045-061>064-074>078-084>088-050500- CLARK-FINNEY-FORD-GRANT-GRAY-HAMILTON-HASKELL-HODGEMAN-KEARNY-LANE- MEADE-MORTON-NESS-SCOTT-SEWARD-STANTON-STEVENS-TREGO- 501 PM CDT (401 PM MDT) MON JUL 4 2005 ...SEVERE THUNDERSTORM WATCH #601 IS IN EFFECT UNTIL MIDNIGHT CDT FOR THE FOLLOWING KANSAS COUNTIES... CLARK...FINNEY...FORD...GRANT...GRAY...HAMILTON...HASKELL... HODGEMAN...KEARNY...LANE...MEADE...MORTON...NESS...SCOTT...SEWARD... STANTON...STEVENS...TREGO. HAIL TO 2 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 65 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. LACY
The Dodge City radar (KDDC), 91 km away, was scanning. The volume nearest the first event began at 01:01 UTC.
17 thunderstorm wind, 8 hail. Local standard time, as filed.
From the KSN-TV weather lab.
One inch diameter tree limbs blown down.
Several shingles were blown off the roof.
Four inch diameter tree limbs were blown down.
An old tree was blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466579, 5466580, 5466581, 5466582, 5466583, 5466584, 5466585, 5466586, 5466638, 5466639, 5466640, 5466641, 5466642, 5466643, 5466644, 5466645, 5466646, 5466831, 5466832, 5466833, 5466834, 5466835, 5466836, 5466837, 5466838.